MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; CATH FOLEY BARDIA 2 WAY 24F 30ML

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED; CATH FOLEY BARDIA 2 WAY 24F 30ML
Model Number 123624A
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter did not stay inflated.
 
Event or Problem Description
It was reported that the foley catheter did not stay inflated.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The failure was caused by the misuse of the product.The sample was evaluated and observed a tear at the funnel of the catheter which allowed the water to leak out.The tear was examined under microscope and it looks like exposed to some sharp objects.However the exact cause of how and when the problem was occurred could not be determined.The catheter balloon was inflated with water and observed water leakage.The tear was evaluated under microscope noted to be harsh and caused by a mechanical force from outside.Although the reported event was confirmed a root cause for this failure mode could not be determined.However a potential root cause for this failure mode could be due to a user related or operator error or contact with sharp objects or exposed to petrolatum based products or mechanical failure.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Do not use if package is opened or damaged.Recommended inflation capacities: 5cc balloon: use 10 cc sterile water; 30cc balloon: use 35 cc sterile water.Do not exceed recommended capacities.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe stick in the valve.If you notice slow or no deflation, reseat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.¿ h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
CATH FOLEY BARDIA 2 WAY 24F 30ML
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11227316
Report Number1018233-2021-00114
Device Sequence Number3861706
Product Code KOD
UDI-Device Identifier00801741095238
UDI-Public(01)00801741095238
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number123624A
Device Catalogue Number123624A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;